Announcement

Collapse
No announcement yet.

Benzene Exposure & Paralysis

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Benzene Exposure & Paralysis

    Hello,

    Im looking for information relating to exposure to benzene and paralysis. With the internet progressing, a lot of new information is coming online everyday. I have found one case from 1984 linking benzene exposure to a case of transeverse myelitis in 1984. Any help or comments are appreciated.

    Thank you.

    #2
    Originally posted by JMD View Post
    Hello,

    Im looking for information relating to exposure to benzene and paralysis. With the internet progressing, a lot of new information is coming online everyday. I have found one case from 1984 linking benzene exposure to a case of transeverse myelitis in 1984. Any help or comments are appreciated.

    Thank you.
    You might want to search in Google Scholar using a search term like: "benzene exposure +transverse myelitis".

    If this link works there are several hits on that topic in the search :
    http://scholar.google.com/scholar?hl...verse+myelitis

    Comment


      #3
      Thanks!

      Comment


        #4
        Transverse Myelitis is a ongoing puzzle. I have a handful of patients who deal with the exacerbations, one who has them regularly which is difficult and is unsure if it was due to exposures while serving in the military. Thanks for sharing your information.

        pbr
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


          #5
          PBR, was your patient's possible exposure after basic training? I've met a few TMers who were diagnosed due to extreme weakness suddenly showing in BT and they were told it was most likely all the vaccines. This started with the 9-11 build up. The TMA has been tracking vaccines versus TM for years and there is a correlation in a good percentage but none to a specific vaccine.

          I don't remember seeing benzene listed but the VA site has a very long list of Agent Orange/arsenic exposure sites that might help.
          Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

          Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

          Comment


            #6
            Hello, its very intereasting about the benzene and TM because i silk screened + worked around paints fo 30 plus years. I remember feeling run down a few days before getting TM but i was home + not at work when i got TM. Doctors could not find any causes except that mabe a stroke cause i was 58, but just had blood work a month before all was ok. thankyou Chesbay for that link, going to readmore.

            Comment


              #7
              Glad it could be of some use to you TM and I wish you well.

              Comment


                #8
                I worked at the Space Center for 32 years. During that time I was exposed multiple times to rocket propellant most notably mono methyl hydrazine. About 15 years ago I noted tingling in my feet. I went to several Podiatrists...None had a good explanation for the tingling until one recommended that I see a neurologist who after conducting nerve conductivity test confirmed I had peripheral neuropathy. He noted that I worked at the space center then asked me if I had been around rocket fuel. He then told me he had several other patients with the same symptoms. One thing we all had in common...exposure to rocket propellant.

                Since that time, the neuropathy has spread to above both knees with substantial paralysis from my calves down. It is also appearing in my hands

                Joe

                Comment


                  #9
                  cbdives, if yours is ongoing did your neurologist suggest something like plasmapharesis or other blood filtering?
                  Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

                  Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

                  Comment


                    #10
                    Hello CBDives, Thats allfull working all them years + working near subtance that can be harmful. i met some people with peripheral neuropathy in the gym at the rehab i go to, one lady has to use a walker but she is useing a cane at times now since she has been excerciseing but no know cause for her. i know she takes gabapentin for it. I hope you get better from it too. Marge

                    Comment


                      #11
                      All the neurologist says is that it is progressive Sue and my case is now fairly stable Sue & TM, I take 1200mg of Gabapentin daily

                      Joe

                      Comment


                        #12
                        Tm

                        Hi again
                        I have two patients who have TM at present. One served in the Gulf War and the other - not sure maybe the Vietnam Era. The Gulf War veteran may have had a vaccine trigger the symptom long after discharge; the other veteran developed TM in his 60s; also advised to avoid vaccines.

                        The VA is pretty good at staying on top of chemical exposures related to certain disease processes. It is a evolving area.

                        pbr
                        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                        Comment


                          #13
                          Thankyou pbr for the information , i will also avoid vacines. i never heard of benzene and tm until this post. there are 2 other people with tm at the rehab i go to who also dont know how they got it. it sounds like mabe it could be along time until it gets triggered by something. marge

                          Comment


                            #14
                            This might help but most only say 'neurological problems' or something like that. http://www.publichealth.va.gov/exposures/index.asp It's a hard site to specify one page because some go to off VA areas. Search by the main ingredient in the fuel or rocket because I saw it earlier today. The VA is starting to add things that can take decades to show up.
                            Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

                            Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

                            Comment


                              #15
                              Thanks Sue for the public health . va link. them vacines the service men get are potent wonder how many come down with TM.

                              Comment

                              Working...
                              X